MAUDE Adverse Event Report: COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported to cook that the colapinto needle and catheter of a ring transjugular intrahepatic liver access and biopsy set were unable to be advanced through the 10fr sheath during a tips (transjugular intrahepatic portosystemic shunt) procedure.A separate colapinto needle and catheter were opened and were able to be advanced through the sheath.The procedure was completed without any difficulties.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.On 21feb2023, the complaint device was received for evaluation.It was discovered that the distal tip of the sheath was damaged, thus prompting this report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a physician from university health systems (united states) contacted cook on 02feb2023 concerning a ring transjugular intrahepatic liver access and biopsy set (rpn: rtps-100-10.0; lot: 15028848).The customer stated that they were unable to advance the colapinto needle/catheter combo through the 10fr kcfw sheath during a tips (transjugular intrahepatic portosystemic shunt) procedure.Another set was opened to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.The distal tip of the sheath was found to be out of round.Lab evaluation was unable to replicate the reported failure mode of difficult advancement of the needle/catheter assembly through the sheath.The needle/catheter was able to advance through the full length of the kcfw sheath.Additionally, a document-based investigation evaluation was performed.Cook completed a review of the product device master record (dmr) and concluded that sufficient process steps were identified to ensure that this failure mode does not leave house.In response to this incident, cook reviewed the device history record (dhr).The dhr for lot 15028848 reported no relevant non-conformances.Related subassembly lot ni15028847 (kcfw) had one relevant nonconformance that was scrapped for sheath coils not in the catheter hub correctly, and the rest of the lot was 100% inspected per quality control.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the dmr, dhr, and device failure analysis, cook found no evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field cook also reviewed product labeling.The ifu, t_rtps_rev5, packaged with the device contains the following in relation to the reported failure mode: in the precautions section it states: before introduction and periodically during the procedure, the transjugular introducer sheath should be flushed with saline.In the instructions for use section, it states: 4.) insert the colapinto needle into the ptfe catheter and introduce the catheter/needle assembly through the sheath.The needle should not protrude past the catheter end hole.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is concluded to be component failure unrelated to manufacturing or design deficiencies.Lab evaluation was not able to replicate the reported failure mode.The distal tip of the kcfw sheath was found to be out of round; however, this appears to be from use of the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16495601
Report Number1820334-2023-00231
Device Sequence Number15031795
Product Code DYB
UDI-Device Identifier00827002297692
UDI-Public(01)00827002297692(17)251116(10)15028848
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberN/A
Device Catalogue NumberRTPS-100-10.0
Device Lot Number15028848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown